Posted 8/16/2007 10:19 PM (GMT -7)
Narcotic painkillers can slow the system enough to produce C that endangers a patient. Toxic megacolon, which can be fatal, is one possible result. That's why some physicians refuse to prescribe such drugs to CD patients.
More knowledgeable and empathetic physicians may instead co-prescribe a drug to counteract the C, such as Miralax. I'm not trying to scare anyone away from painkillers when needed. I take them myself, though not for CD-related pain. But, when taking them, it's really important to keep an eye on C.
I myself once almost had a serious problem. I was regular, but my system was not completely voiding. So, a backlog built up. Fortunately, I figured out what was happening before the situation got out of hand. An extra dose of Miralax did the trick.
My point is that bloating is a possible sign of being in such a precarious state. Please be sure that your bloating is merely routine rather than a sign of a backlog. The stakes are high.